advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Seattle, Washington, USA:

I am a 16 year old type 1 diabetic and was diagnosed four and a half years ago. I take Ultralente and Regular, always around my left upper arm/shoulder. I take about 8 shots a day because of intensive management and separate injections of the 2 insulins. I have done them all over, but feel the least pain and inconvenience there. I also don't want the bulge that I now have on my abdomen and upper thigh after frequent shots there. My arm has worked well for me for 4 months, but now I commonly bleed heavily at the injection site. Usually there is no pain, but three out of 4 shots, it bleeds. I always hold my finger over the site for a few seconds because of warnings of insulin coming out and to try to stop the bleeding, but it just bleeds after I lift my finger. I know that my spots should be rotated all over the body, but now I am used to this absorption rate and really don't want scare tissue or bulges in other areas. I rotate sites on my arm, and the flesh there and on my previous spots is soft, not hard as I've heard it can become when damaged. Why does my arm bleed after shots, and what can I do to make it stop?

Answer:

I would discuss the bleeding with your doctor, to make sure there is no other problem. In general a bruise or drop of blood occasionally is normal, but not at the frequency you describe. If your doctor finds nothing wrong, then consider if you are doing anything differently or if you are using any new products/syringes recently that might be causing the problem.

LM

Additional comments from Dr. Quick:

aspirin, even just a dose every few days, may cause excessive bleeding and/or bruising.

WWQ

Original posting 9 Oct 1998
Posted to Blood Tests and Insulin Injections

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.